Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 151, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Dec 27, 2015, 2:30 PM CST for Houston County, Trinity County, Walker County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 2:30 PM CST (20:30 UTC)
- Expired
- Dec 27, 2015, 3:00 PM CST
- In force
- 30 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Houston County, TX, Trinity County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 178 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 27, 8:56 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 8.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 11:52 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Dec 27, 11:52 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1152 AM CST SUN DEC 27 2015
.AVIATION...
SHOWERS AND THUNDERSTORMS CURRENTLY MOVING FROM WEST TO EAST
ACROSS THE AREA ASSOCIATED WITH COLD FRONT AND UPPER LEVEL
DISTURBANCE. FRONT THROUGH CLL ALREADY. SHOULD CLEAR OTHER TAF
SITES OVER NEXT 4 HOURS. HAVE LEANED ON RAPID REFRESH FOR TIMING
OF WIND SHIFT AND LINE OF TSTRMS. ANOTHER LINE OF SHOWERS POSSIBLE
TONIGHT WITH UPPER FORCING. CIGS LIFTING MONDAY MORNING WITH VFR
CONDITIONS. GUSTY WINDS ALSO A MAJOR STORY WITH THE TAFS BOTH
AHEAD OF AND BEHIND THE FRONT WITH SOME GUSTS OVER 30 KNOTS.
&&
.PREV DISCUSSION... /ISSUED 940 AM CST SUN DEC 27 2015/
UPDATE...
BUSY DAY AHEAD OF SERN TX. FORECAST UPDATED TO ACCOUNT FOR FASTER
INTRUSION OF COLD FRONT INTO FAR WRN PART OF THE FORECAST AREA
THIS MORNING...AS WELL AS THE TORNADO WATCH IN EFFECT THROUGH 4P.
AS OF 15Z FRONT HAS PUSHED THROUGH COLLEGE STATION. FRONT WILL
ACCELERATE EAST LATER TODAY MOVING THROUGH THE HOUSTON METRO
AROUND 3-4 PM AND THROUGH THE REST OF SERN TX EARLY THIS EVENING.
ONGOING MOIST CONVECTION REMAINS FAIRLY SHALLOW BENEATH MID LEVEL
INVERSION EVIDENT ON CRP 12Z SOUNDING. WITH INCREASING UPPER
SUPPORT AS UPPER LOW CONTINUES EWD ACROSS CENTRAL TX...AND MODEST
DIURNAL HEATING...EXPECT GENERAL INCREASE IN COVERAGE AND
INTENSITY OF THESE SHALLOW STORMS THROUGH THE DAY. TORNADOES AND
DAMAGING WINDS REMAIN PRIMARY THREATS...ALTHOUGH COULD SEE 3-4
INCHES OF RAIN TODAY AND THIS EVENING ACROSS NORTHERN COUNTIES
WITH SOME LOCALIZED FLOODING PROBLEMS.
REMAINDER OF FORECAST REMAINS UNCHANGED...INCLUDING WIND
ADVISORIES BOTH AHEAD OF THE FRONT AND BEHIND AS WINDS ABRUPTLY
CHANGE TO OUT OF THE NW AND TEMPS DROP NEARLY 20 DEGREES.
EVANS
PREV DISCUSSION... /ISSUED 625 AM CST SUN DEC 27 2015/
AVIATION...
VERY LITTLE CHANGE PLANNED TO CURRENT TAFS. STILL EXPECTING THE
STRONG SOUTHERLY FLOW THIS MORNING WITH FREQUENT SHOWERS RACING
NORTH THROUGH THE AREA. AS THE MORNING CONTINUES EXPECT TSRA
COVERAGE TO INCREASE AND THE THREAT OF SEVERE WEATHER...TORNADOES
AND DAMAGING WINDS. FRONT MOVING EASTWARD AT 35 KNOTS AND SHOULD
GET INTO THE IAH/HOU TERMINALS AROUND 16-20Z. WESTERLY WINDS OF
20-25 KNOTS IN THE WAKE OF THE FRONT AND RAPIDLY FALLING
TEMPERATURES. MVFR CIGS THIS MORNING SHOULD CONTINUE INTO THE LATE
EVENING TO EARLY MORNING HOURS THEN DRYING OF THE LL WITH RESIDUAL
MOISTURE ALOFT LEADING TO A SCT-OVC 6000-7000FT DECK.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 74 37 50 35 57 / 100 50 10 10 10
HOUSTON (IAH) 75 40 53 37 57 / 100 60 10 10 10
GALVESTON (GLS) 73 45 53 46 60 / 90 60 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
JACKSON...MADISON...MATAGORDA...MONTGOMERY...WALLER...
WASHINGTON...WHARTON.
COASTAL FLOOD ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON.
GM...GALE WARNING UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES:
MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY.
&&
DISCUSSION...99
AVIATION/MARINE...99Hazardous weather outlook, Dec 27, 4:23 AM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 423 AM CST SUN DEC 27 2015 TXZ163-164-177>179-200-281030- HOUSTON-LIBERTY-POLK-SAN JACINTO-TRINITY-WALKER- 423 AM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL CROSS SOUTHEAST TEXAS THIS AFTERNOON. THE FRONT WILL TRIGGER A LINE OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION TODAY. GMZ330-335-350-355-370-375-281030- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 423 AM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS MORNING AND A GALE WARNING IS IN EFFECT FOR THE MUCH OF THE MARINE AREA THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL CROSS THE MARINE AREA THIS AFTERNOON. THE FRONT WILL TRIGGER A LINE OF STRONG TO SEVERE STORMS AND ALL MARINE INTERESTS SHOULD KEEP UP WITH THE LATEST FORECASTS. TIDE LEVELS WILL INCREASE IN RESPONSE TO THE STRONGER WINDS AND SOME MINOR COASTAL FLOODING IS POSSIBLE. RIP CURRENTS WILL ALSO BE POSSIBLE SO USE CAUTION IF HEADING TO THE BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ176-195>199-210>214-226-227-235>238-281030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY- WALLER-WASHINGTON-WHARTON- 423 AM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY. SOUTH TO SOUTHEAST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL MAKE DRIVING HIGH PROFILE ON EAST WEST ROADS HAZARDOUS. UNSECURED ITEMS WILL BE BLOWN AROUND BY GUSTY WINDS. IN ADDITION...A LINE OF STRONG TO SEVERE STORMS OVER CENTRAL TEXAS WILL APPROACH THE REGION LATER THIS MORNING. SOME OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION TODAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 2:50 AM CST | Wind Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 30 hr |
| Dec 27, 3:47 AM CST | Gale Warning | HGX | 29 hr | |
| Dec 27, 6:25 AM CST | Special Weather Statement | HGX | Brazos | 50 min |
| Dec 27, 6:36 AM CST | Special Weather Statement | HGX | Montgomery, Walker | 39 min |
| Dec 27, 7:49 AM CST | Special Weather Statement | HGX | Walker | 26 min |
| Dec 27, 8:24 AM CST | Special Weather Statement | HGX | Walker | 51 min |
| Dec 27, 9:47 AM CST | Severe Thunderstorm Warning | HGX | Houston, Trinity | 28 min |
| Dec 27, 10:07 AM CST | Severe Thunderstorm Warning | HGX | Austin, Washington | 38 min |
| Dec 27, 10:40 AM CST | Areal Flood Advisory | HGX | Austin, Washington | 2 hr |
| Dec 27, 11:06 AM CST | Tornado Warning | HGX | Brazos, Burleson, Grimes, Washington | 12 min |
| Dec 27, 11:34 AM CST | Areal Flood Advisory | HGX | Brazos, Burleson, Washington | 116 min |
| Dec 27, 11:39 AM CST | Areal Flood Advisory | HGX | Austin, Burleson, Washington | 2 hr |
| Dec 27, 12:25 PM CST | Areal Flood Advisory | HGX | Austin, Washington | 2 hr |
| Dec 27, 12:30 PM CST | Areal Flood Advisory | HGX | Brazos, Grimes, Madison | 2 hr |
| Dec 27, 1:25 PM CST | Areal Flood Advisory | HGX | Brazos, Burleson, Washington | 65 min |
| Dec 27, 2:22 PM CST | Areal Flood Advisory | HGX | Austin, Brazos, Burleson, Grimes, Madison, Waller and 1 more | 113 min |
| Dec 27, 2:27 PM CST | River Flood Warning | HGX | Brazos, Grimes, Madison | 6 days |
| Dec 27, 2:41 PM CST | Severe Thunderstorm Warning | HGX | Houston, Madison, Montgomery, Trinity, Walker | 34 min |
| Dec 27, 3:05 PM CST | Severe Thunderstorm Warning | HGX | Houston, Trinity | 25 min |
| Dec 27, 3:34 PM CST | Special Weather Statement | HGX | Houston | 41 min |
| Dec 27, 3:51 PM CST | Severe Thunderstorm Warning | HGX | Houston | 24 min |
| Dec 27, 5:02 PM CST | Special Weather Statement | HGX | Harris | 43 min |
| Dec 27, 5:28 PM CST | Special Weather Statement | HGX | San Jacinto | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.